Periodic Points on Nilmanifolds

  • Minoru Nakaoka
Part of the Progress in Mathematics book series (PM, volume 14)

Abstract

Shub and Sullivan [13] proves that every C1-map f : M → M of a compact smooth manifold has infinitely many periodic points if the Lefschetz numbers L(fk), k = 1,2,..., are unbounded. This is not generally true if f is a continuous map, and even if f is a homeo-morphism (see [11]).

Keywords

Entropy Manifold toPaZ 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    L. Auslander, “Bieberbach’s theorems on space groups and discrete uniform subgroups of Lie groups,” Ann. of Math. 71 (1960), 579–590.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    R. Brown, The Lefschetz Fixed Point Theorem, Scott, Foresman and Company, 1971.MATHGoogle Scholar
  3. [3]
    A. Dold, “The fixed point transfer of fibre-preserving maps,” Math. Z. 148 (1976), 215–244.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    J. Franks, Anasov diffeomorphisms, Global Analysis, Proc. Symp. Pure Math., 14., Amer. Math. Soc. (1970), 61–93.MathSciNetCrossRefGoogle Scholar
  5. [5]
    B. Halpern, “Periodic points on tori,” Pacific J. of Math. 83, (1979), 117–133.MATHCrossRefGoogle Scholar
  6. [6]
    M. Hirsch, Differential Topology, Springer-Verlag, 1976.MATHCrossRefGoogle Scholar
  7. [7]
    A. Malcev, “On a class of homogeneous spaces,” Amer. Math. Soc. Translation (1) 9 (1962), 276–307.MathSciNetGoogle Scholar
  8. [8]
    A. Malcev, “Nilpotent torsion-free groups,” Izv. Akad. Nauk SSSR Ser. Math. 13 (1949), 201–212 (Russian).MathSciNetGoogle Scholar
  9. [9]
    A. Manning, “Anosov diffeomorphisms on nilmanifolds,” Proc. Amer. Soc. 38 (1973), 423–426.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    A. Manning, “There are no new Anosov diffeomorphisms on tori,” Amer. J. Math. 96 (1974), 422–429.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    C. Pugh et al., “On the entropy conjecture,” Lecture Notes in Math. 468, Springer-Verlag, (1975), 257–261.MathSciNetCrossRefGoogle Scholar
  12. [12]
    M. Shub, “Endomorphisms of compact differentiable manifolds,” Amer. J. Math. 91 (1969), 175–199.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    M. Shub and D. Sullivan, “A remark on the Lefschetz fixed point formula for differentiable maps,” Topology 13 (1974), 189–191.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    S. Smale, “Differentiable dynamical systems,” Bull. Amer. Math. Soc. 73 (1967), 747–817.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 1981

Authors and Affiliations

  • Minoru Nakaoka
    • 1
  1. 1.Osaka UniversityToyonaka, Osaka 560Japan

Personalised recommendations